MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52344
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) male weighing (b)(6) with a history significant for hypertension, diabetes, and lower extremity arteriosclerosis and occlusion was undergoing a percutaneous transluminal angioplasty of lower extremity artery procedure using an advance 35 lp low profile balloon catheter.Access was gained via the femoral artery for a contralateral approach utilizing a 6fr sheath (cook).Patient's anatomy was severely calcified and tortuous.During the procedure, the user advanced the balloon catheter along the wire guide (cook) to the lesion, and attempted to inflate it.The atmospheric pressure was reportedly 8 atmospheres (atm) pressure and was increased to 9 atm when the balloon ruptured.This was the second inflation of the complaint device.The first inflation was for 90 seconds and the second inflation was approximately 30 seconds.A mixture of contrast to saline in a 50/50 ratio was used for inflation.Subsequently, the user removed the device and changed to another brand of balloon and finished the procedure.The complaint balloon was removed without the sheath and it was not known if it ruptured circumferentially or longitudinally.It was not inflated inside a stent prior to rupture and was not removed from the body and reinserted prior to the rupture.Blood was noted in the inflation device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the dimensional verification, complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed biomatter present throughout the device.A longitudinal split was noted in the balloon material running from the proximal bond to the distal bond.No other damage was noted on the device.While the complaint is confirmed, there is no evidence to suggest that the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially contribute to this failure mode; however, the affected device was scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.The device is packaged with instructions for use, which instructs the user: ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." furthermore, a review of the manufacturer¿s instructions, drawings, and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, the cause of this event cannot be traced to the device.It is possible that the patient¿s anatomy/condition contributed to the event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.Measures are being conducted to address this failure mode.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8570596
Report Number1820334-2019-00936
Device Sequence Number19265474
Product Code DQY
UDI-Device Identifier10827002523446
UDI-Public(01)10827002523446(17)210918(10)9170903
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model NumberG52344
Device Catalogue NumberPTA5-35-80-6-2.0
Device Lot Number9170903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED.
Patient Age50 YR
Patient Weight70